| Model Number |
ZCU150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/21/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, requested but not provided.The best estimate date is approximately four to six weeks prior to (b)(6) 2022.If explanted, give date: not applicable, as the lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Adverse event problem: health effect - clinical code: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the patient had the intraocular lens (iol) implanted in the right eye last year.Approximately four to six weeks ago, the patient began seeing a perfect circle with a plus sign in vision.The patient described the issue as a ¿magnifying glass with a plus sign in it.¿ the patient reported that it moves with the eye when looking in different directions.It is seen more clearly with bright light or in sunlight.The doctor advised the patient that all that could be seen was ¿scar tissue¿ post cataract surgery which might be causing the visual issue.The patient had yttrium aluminum garnet (yag) laser surgery on (b)(6) 2022, which the doctor believed would resolve the visual issue, however it did not.The patient reported that the visual issue does not significantly interfere with daily activities; it is just distracting.The patient reported no pre-existing ocular conditions.The patient has a follow-up scheduled with the doctor on (b)(6) 2022 to discuss the issue further.The iol remains implanted.No further information was provided.
Additional Manufacturer Narrative
Additional info: further information reported by the patient that at the most recent exam with the surgeon, it was confirmed that there is nothing that they can see in the patient's eye that would be causing the visual issue.The surgeon does not think the patient is seeing part of the lens, as the lens is in the correct position.The patient has not had any improvement or worsening of the visual symptom.The patient has been referred to a retinal specialist on (b)(6) 2022, to determine if there is something behind the eye that the surgeon is not seeing.No further information was provided.Through follow-up with the surgeon¿s office, it was learned that the patient was diagnosed with posterior capsular fibrosis and visual disturbance (the plus sign with magnifying glass).The patient also has pre-existing dry eye.The plus sign visual issue was a new symptom that the patient complained about on (b)(6) 2022.There was no retinal abnormality or significant floaters.The doctor recommended yttrium aluminum garnet (yag) to treat the posterior capsular fibrosis and to see if it might improve the visual issue the patient was experiencing.Yag was performed, however the plus sign visual issue did not improve.At the most recent exam on (b)(6) 2022, the patient complained of still seeing yellow/white spots with a plus sign in the vision that moves with vision.The patient¿s exam looked completely normal.The lens was well centered and clear.Impression: refer to the retinal special for subjective visual disturbances of unknown etiology.The patient¿s initial implant surgery went well with no patient injury.The patient is scheduled to return to the clinic in one year.There are no planned interventions.No further information was provided.The following sections have been updated accordingly: section b3: event date: feb 21, 2022.Section g2: report source: health professional.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: through follow-up with the patient, it was reported that the patient visited the retinal specialist on (b)(6) 2022 and after examination was told that sometimes during cataract surgery a piece of the lens capsule will break loose and that is what is behind the patient¿s eye that the doctors couldn¿t see, the thing that looks like a little magnifying glass.The doctor told the patient that surgery can be done to remove that, however, unless it was just something horrible that was really bothering the patient and the patient would not be able to live with, the doctor would not recommend doing the surgery.The patient will not have the surgery done, as it is not bad enough that the patient would want someone to do another surgery.Through follow-up with the retinal specialist¿s office, it was learned that the patient came in complaining of seeing the ¿magnifying glass¿ in vision and a close exam was performed.The doctor did not see any floaters, tears, or detachments.The doctor reported that more than likely what the patient was seeing was part of the capsule from the cataract that might have been moving around.There are no planned interventions.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.